MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M0054665R0
Medical Device Problem Codes Poor Quality Image (1408); Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this report pertains to the spyscope ds ii access & delivery catheter and spyglass ds controller used during the same procedure.It was reported to boston scientific corporation that a spyscope ds ii access & delivery catheter and spyglass ds controller were used during a cholangioscopy procedure performed in the common biliary duct on (b)(6) 2021.During the procedure, when connecting the spyscope ds ii into the controller, no image appeared on the screen.There was no light source at the end of the catheter, just single intermittent flashing.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ok.
 
Additional Manufacturer Narrative
Block h6 (device codes): medical device problem code a27 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyglass ds digital controller was analyzed by enercon technologies, and a visual evaluation noted that the top cover and front panel had damaged.Y/c outputs look worn.A functional evaluation noted no functional problems other than the two y/c video output connectors were worn.The light engine was disassembled.The catheter interface contacts and connector socket assembly were cleaned.The top cover, cover gasket, front panel, keypad and the two y/c video output connectors were replaced.Re-torqued all hardware items where necessary.Light engine calibration was performed and a test was ran.An electrical safety test was performed and the unit passed all tests.The reported event was not confirmed.Upon analysis, there were no functional problems noted other than the two y/c video output connectors were worn.A risk review confirms this is not a new or unanticipated event.During a device history record review conducted by enercon it was confirmed that the device met all manufacturing specifications.Based on all gathered information, the most probable root cause of this event is no problem detected.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaint exist for the specified lot.Block h11: correction: block e1 (initial reporter title, initial reporter first name, initial reporter last name, initial reporter phone, initial reporter email) and e3 (occupation) has been corrected.
 
Event or Problem Description
Note: this report pertains to the spyscope ds ii access & delivery catheter and spyglass ds controller used during the same procedure.It was reported to boston scientific corporation that a spyscope ds ii access & delivery catheter and spyglass ds controller were used during a cholangioscopy procedure performed in the common biliary duct on (b)(6) 2021.During the procedure, when connecting the spyscope ds ii into the controller, no image appeared on the screen.No light source at the end of the catheter, single intermittent flashing the procedure was not completed due to this event.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be ok.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11822503
Report Number3005099803-2021-02190
Device Sequence Number19097917
Product Code FBN
UDI-Device Identifier08714729874362
UDI-Public08714729874362
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0054665R0
Device Catalogue Number4665R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date05/13/2021
Supplement Report FDA Received Date08/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1